Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Efficient inversion of the Galerkin matrix of general second-order elliptic operators with nonsmooth coefficients


Author: Mario Bebendorf
Journal: Math. Comp. 74 (2005), 1179-1199
MSC (2000): Primary 35C20, 65F05, 65F50, 65N30
Published electronically: September 17, 2004
MathSciNet review: 2136998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article deals with the efficient (approximate) inversion of finite element stiffness matrices of general second-order elliptic operators with $L^\infty$-coefficients. It will be shown that the inverse stiffness matrix can be approximated by hierarchical matrices ( $\mathcal{H}$-matrices). Furthermore, numerical results will demonstrate that it is possible to compute an approximate inverse with almost linear complexity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35C20, 65F05, 65F50, 65N30

Retrieve articles in all journals with MSC (2000): 35C20, 65F05, 65F50, 65N30


Additional Information

Mario Bebendorf
Affiliation: Fakultät für Mathematik und Informatik, Universität Leipzig, Augustusplatz 10/11, D-04109 Leipzig, Germany
Email: bebendorf@math.uni-leipzig.de

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01716-8
PII: S 0025-5718(04)01716-8
Received by editor(s): June 4, 2003
Received by editor(s) in revised form: January 15, 2004
Published electronically: September 17, 2004
Additional Notes: This work was supported by the DFG priority program SPP 1146 “Modellierung inkrementeller Umformverfahren”
Article copyright: © Copyright 2004 American Mathematical Society